Statin-associated muscle symptoms are a relatively common condition that may affect 10% to 15% of statin users. Statin myopathy includes a wide spectrum of clinical conditions, ranging from mild myalgia to rhabdomyolysis. The etiology of myopathy is multifactorial. Recent studies suggest that statins may cause myopathy by depleting isoprenoids and interfering with intracellular calcium signaling. Certain patient and drug characteristics increase risk for statin myopathy, including higher statin doses, statin cytochrome metabolism, and polypharmacy. Genetic risk factors have been identified, including a single nucleotide polymorphism of SLCO1B1. Coenzyme Q10 and vitamin D have been used to prevent and treat statin myopathy; however, clinical trial evidence demonstrating their efficacy is limited. Statin-intolerant patients may be successfully treated with either low-dose statins, alternate-day dosing, or using twice-weekly dosing with longer half-life statins. An algorithm is presented to assist the clinician in managing myopathy in patients with dyslipidemia.